Pradaxa And Weight Gain

13 Replies Updated



Conversation Starter

Buddha Tummy Says:
via mobile

I had PE in October 2016 and was put on Pradaxa for DVT. They tried me on it for 6 months, checked my blood work and the doctor said I could go off it. I started to gain weight on it so at the first 5-10 pounds of going up, I cranked up the workouts and protein diet, got my macros in order and the hematologist put me back on it saying since I had it once, PE could happen again. I gained more weight over the course of a year (237 to 256), call it water, muscle, fat, my pant size went up. The doctors were like, "we don't know anything about weight gain as a side effect." Well, brush up doctors, even the FDA has this one logged. I'm asking to go off of it for 30 to 90 days, then recheck my blood work, so if there is a problem I will go back on. But let me lose some weight! This cannot be good for my heart. I have gone bananas trying different foods, drinking water, HIIT training, you name it. I turned into a Clydesdale, was strong, healthy and big.



Showing Replies 1 - 13 of 13 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

There are other medications you can try, if this one is causing such an unwanted side effect, Pradaxa is not the only blood thinner anticoagulant on the market. You are also correct about the weight gain, both the FDA and the NIH list that as being a possible side effect.

Sadly, doctors are rarely aware of all the possible side effects, they are only required to know the basic most common ones. If you really have issues, it is best to consult a site like this, your pharmacist, or do your own research to be sure.

0597-0108

Clicking that NDC code will show you just some of the complaints people have had about being on Pradaxa, just scroll down.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Buddha Tummy Says:
via mobile

Re: Verwon (# 1)

Thank you! Kaiser said they prefer Pradaxa because there is a reversal remedy to stop bleeding in case I am in an accident. But I also read that the other meds have similar side effects and Vitamin K will stop the excessive bleeding. Not sure I am confident with my doctors now and what is there to believe? If I were to go off Pradaxa for 60 days to try to lose some of this excess weight and then do a blood panel test to see if I am okay, then go back on it after? I don't know. Frustrated.

REPLYSHAREREPORT
Was this helpful?     1     0  
3
Marti Says:
via mobile

Try putting fresh lemon in your water.. Worked for me to get rid of weight gained with xarelto...I was off it by the time I used the lemon water but it might prevent more gain while on it .. If not help get rid of some and I'm sure you don't want another PE.. Good luck

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Lou Says:
via mobile

I believe everything your saying, especially about the Doctor's. I had a different situation with a different medication, I almost lost my life.I Will NEVER be the same all because of a Doctor who was to lazy to read updates on an antibiotic. Made to treat anthrax poisoning over forty years were being giving out for simple infections sinus, uti,s millions of people Worldwide have wound up with severe permanent side effects including progressive neuropathy tendon and microbial damage. The FDA had numerous new WARNINGS listed, actually blackboxed these medications YET Doctor's wrote millions of prescriptions without updating themselves. Trust YOUR judgement and find something else if possible. Check into natural remedies many help us naturally. Levequin stole SO MUCH from ME, I was ONE of the lucky people because I am still here. Life or DEATH situation ONLY NOW. I wouldn't ever take it again, TEN years later. Good luck with everything.

REPLYSHAREREPORT
Was this helpful?     1     0  
5
Buddha Tummy Says:
via mobile

Re: Lou (# 4)

Thank you, I appreciate your input. Best of luck to you, glad you are okay!

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Linda Says:

Re: Marti (# 3)
Did you get back to your pre-med weight with drinking lemon water?


REPLYSHAREREPORT
Was this helpful?     0     0  
7
Marti Says:
via mobile

Re: Linda (# 6)

Yes I did, I actually stopped after losing about 20 of the 27 and my body took over from there.

REPLYSHAREREPORT
Was this helpful?     1     0  
8
Buddha Tummy Says:
via mobile

Re: Marti (# 7)

Thank you, I also bought an Exercycle and am drinking the lemon water. It did stop further gain. Since I need to stay on Pradaxa, I will keep lowering my calories but keep up the nutritional aspect, and keep exercising to see if it can turn the ship around and go down in weight and clothes sizes! Thank you for your help!!!

REPLYSHAREREPORT
Was this helpful?     0     0  
9
Marti Says:
via mobile

Re: Buddha Tummy (# 8)

No problem... Thank God I only had to take the xarelto for 6 months... I was trying to do research on what else factor xa effects but can't find anything... Because I still have some other issues I think stem from that drug...


REPLYSHAREREPORT
Was this helpful?     0     0  
10
Buddha Tummy Says:
via mobile

Re: Marti (# 9)

Yeah, my doctor had me on Pradaxa for six months but the blood doctor said that since it happened once, it can happen again and to continue. Yuck.

REPLYSHAREREPORT
Was this helpful?     0     0  
11
Hafiz Says:
via mobile

Re: Buddha Tummy (# 10)

yes I wanna meet for doctor I need more time now have 2minute

REPLYSHAREREPORT
Was this helpful?     0     0  
12
Buddha Tummy Says:
via mobile

As of January 1st this year, and after gaining 30 pounds and trying everything to stop it, I took myself off Pradaxa and on the 11th day, already lost 4.8 pounds. I am continuing to eat right and exercise, wear my fit bit and feel great. I even breath better without Pradaxa. God has healed me to where I do not need Pradaxa for DVT. I am no longer a guinea pig.

REPLYSHAREREPORT
Was this helpful?     0     0  
13
Marti Says:
via mobile

Re: Buddha Tummy (# 12)

Hope you continue to do well... Don't forget to take aspirin or something else to help prevent future clots


REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Gain weight and Lowe metabolism
I am 26 years old and I am 5'3" and weigh 98 pounds what can I do to gain weight and lower my metabolism? ## Hel... 1 reply
Weight gain and depression after stopping Chlorthalidone
I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about... 4 replies
Weight gain and depression AFTER getting off Pristiq
I weaned myself off Pristiq over the summer and felt fine for a couple months. Then I gained 40 POUNDS in what couldn... 3 replies
Weight Gain and No Energy/ AXIRON
My t levels on saliva test where 23. 4 times below average. Have been on Axiron for 3 weeks at 30mg and feeling no energ... 2 replies
Weight gain and nortriptyline
Hi. I've been taking nortriptyline for 3 years now. I am 18 year old female. I originally started with only 10 mg an... 1 reply
Weight gain and hair loss
2 months ago my doctor prescribed Pradaxa because I have Dvt. I have other health issues therefore I take quite a few me... 1 reply
weight gain and eating
My name is josh,I am 33 years old. I have been struggling with weight gain as long as I can remember. Through the years ... 1 reply
Weight gain and grow hair
I have taken CB-1it help me gain weight I would like to try a new product hair infinity to grow hair their both natural ... 1 reply
Weight gain and I am ready to stop medication
Aspavor 40mg made me gain weight. I have not changed my diet. I am unhappy. Major unhappy!! I will stop taking the tabs ... 1 reply
Weight Gain And Robaxin
does taking robaxin cause weight gain. my dr. gave it to me for mustle spasams along with percocet forpain after having ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 11 January 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA